Alert archive / Alaska / High Wind Warnings in 2009
High Wind Warning 36, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at Dec 5, 2009, 2:53 PM AKST. It took effect at Dec 5, 2009, 11:32 PM AKST. It was in force for 45 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2009, 2:53 PM AKST (23:53 UTC)
- In effect from
- Dec 5, 2009, 11:32 PM AKST
- Expired
- Dec 7, 2009, 8:14 PM AKST
- In force
- 45 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 052353 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 253 PM AKST SAT DEC 5 2009 AKZ181-061600- /X.UPG.PAFC.HW.A.0021.091206T1400Z-091207T1300Z/ /X.NEW.PAFC.HW.W.0036.091206T1500Z-091207T1500Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 253 PM AKST SAT DEC 5 2009 ...HIGH WIND WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM AKST MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM AKST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EAST WINDS WILL INCREASE TO 45 TO 60 MPH WITH GUSTS TO 80 MPH SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. WINDS ARE EXPECTED TO DIMINISH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ161-060400- /X.EXT.PAFC.HW.W.0035.000000T0000Z-091206T0400Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 253 PM AKST SAT DEC 5 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM AKST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM AKST THIS EVENING. EAST WINDS 40 TO 60 MPH WITH GUSTS TO 70 TO 80 MPH WILL CONTINUE INTO EARLY THIS EVENING THROUGH CHANNELED TERRAIN NORTH OF KING SALMON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
10 follow-up statements
000 WWAK72 PAFC 060314 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 614 PM AKST SAT DEC 5 2009 AKZ161-060415- /X.CAN.PAFC.HW.W.0035.000000T0000Z-091206T0400Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 614 PM AKST SAT DEC 5 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WARNING. A WEATHER FRONT MOVING ACROSS THE ALASKA PENINSULA IS NO LONGER BRINGING DANGEROUS WINDS TO THE AREA. SOUTHEAST WINDS 30 TO 50 MPH ARE STILL EXPECTED IN THE REGION AND SHOULD PERSIST THROUGH THE NIGHT BEFORE SLOWLY WEAKENING DURING THE DAY ON SUNDAY. $$ AKZ181-061615- /X.CON.PAFC.HW.W.0036.091206T1500Z-091207T1500Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 614 PM AKST SAT DEC 5 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 AM AKST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 AM AKST MONDAY. EAST WINDS WILL INCREASE TO 45 TO 60 MPH WITH GUSTS TO 80 MPH SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. WINDS ARE EXPECTED TO DIMINISH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK72 PAFC 060832 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1132 PM AKST SAT DEC 5 2009 AKZ185-070115- /X.EXB.PAFC.HW.W.0036.091206T0832Z-091207T0600Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 1132 PM AKST SAT DEC 5 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM AKST SUNDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM AKST SUNDAY. ANOTHER STRONG LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH IS BRINGING EAST WINDS 40 TO 55 MPH WITH GUSTS TO 75 MPH TO THE EASTERN ALEUTIANS. THESE WINDS WILL PERSIST THROUGH SUNDAY INTO SUNDAY EVENING...THEN SLOWLY DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ181-070115- /X.CON.PAFC.HW.W.0036.091206T1500Z-091207T1500Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 1132 PM AKST SAT DEC 5 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 AM AKST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 AM AKST MONDAY. EAST WINDS WILL INCREASE TO 45 TO 60 MPH WITH GUSTS TO 80 MPH SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. WINDS ARE EXPECTED TO DIMINISH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK72 PAFC 061346 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 446 AM AKST SUN DEC 6 2009 AKZ181-070200- /X.CON.PAFC.HW.W.0036.091206T1500Z-091207T1500Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 446 AM AKST SUN DEC 6 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY. EAST WINDS WILL INCREASE TO 45 TO 60 MPH WITH GUSTS TO 75 MPH BY LATE THIS MORNING AND PERSIST THROUGH LATE TONIGHT. WINDS ARE EXPECTED TO DIMINISH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ185-070200- /X.CON.PAFC.HW.W.0036.000000T0000Z-091207T0600Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 446 AM AKST SUN DEC 6 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. ANOTHER STRONG LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH IS BRINGING EAST WINDS 40 TO 55 MPH WITH GUSTS TO 75 MPH TO THE EASTERN ALEUTIANS. THESE WINDS WILL PERSIST THROUGH SUNDAY EVENING...THEN SLOWLY DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK72 PAFC 070111 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 411 PM AKST SUN DEC 6 2009 AKZ195-071415- /X.NEW.PAFC.HW.W.0037.091207T2000Z-091208T0900Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 411 PM AKST SUN DEC 6 2009 ...HIGH WIND WARNING IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT AKST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT AKST MONDAY NIGHT. STRONG LOW PRESSURE AND AN ASSOCIATED WEATHER FRONT WILL BRING DANGEROUS WIND TO THE PRIBILOFS BEGINNING LATE MONDAY MORNING AND CONTINUING UNTIL MIDNIGHT MONDAY NIGHT, SOUTHEAST WIND WILL INCREASE TO 40 TO 65 MPH BY LATE MONDAY MORNING WITH GUSTS TO 75 MPH. SOUTHEAST WINDS WILL DIMINISH AFTER MIDNIGHT TO 35 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ185-071415- /X.NEW.PAFC.HW.A.0022.091207T2000Z-091208T0300Z/ /X.CON.PAFC.HW.W.0036.000000T0000Z-091207T0600Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 411 PM AKST SUN DEC 6 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. A BERING SEA LOW PRESSURE SYSTEM IS BRINGING EAST WINDS 40 TO 55 MPH WITH GUSTS TO 75 MPH TO THE EASTERN ALEUTIANS. THESE WINDS WILL DIMINISH LATER THIS EVENING TO 45 TO 60 MPH. AS THE ASSOCIATED FRONT MOVES ACROSS THE REGION ON MONDAY...GUSTS MAY AGAIN REACH 75 MPH BY LATE MONDAY MORNING AND PERSIST THROUGH THE AFTERNOON BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. && $$ AKZ181-071415- /X.CON.PAFC.HW.W.0036.000000T0000Z-091207T1500Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 411 PM AKST SUN DEC 6 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY. EAST WINDS 45 TO 60 MPH WITH GUSTS TO 75 MPH WILL CONTINUE OVERNIGHT. AS THE LOW PRESSURE CENTER AND ASSOCIATED WEATHER FRONT MOVE AWAY FROM THE AREA...WINDS WILL DIMINISH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK72 PAFC 070514 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 814 PM AKST SUN DEC 6 2009 AKZ185-071715- /X.UPG.PAFC.HW.A.0022.091207T2000Z-091208T0300Z/ /X.EXT.PAFC.HW.W.0036.000000T0000Z-091208T0600Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 814 PM AKST SUN DEC 6 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM AKST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM AKST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A BERING SEA LOW PRESSURE SYSTEM IS BRINGING SOUTHEAST WINDS 40 TO 55 MPH WITH GUSTS TO 75 MPH TO THE EASTERN ALEUTIANS. THESE WINDS MAY DIMINISH SLIGHTLY OVERNIGHT...BUT WILL INTENSIFY AGAIN LATE MONDAY MORNING. WINDS WILL FINALLY DECREASE FOR GOOD ON MONDAY EVENING AS THE LOW WEAKENS AND MOVES TO THE NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ181-071500- /X.CON.PAFC.HW.W.0036.000000T0000Z-091207T1500Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 814 PM AKST SUN DEC 6 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY. EAST WINDS 45 TO 60 MPH WITH GUSTS TO 75 MPH WILL CONTINUE OVERNIGHT. AS THE LOW PRESSURE CENTER AND ASSOCIATED WEATHER FRONT MOVE AWAY FROM THE AREA...WINDS WILL DIMINISH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ195-071715- /X.CON.PAFC.HW.W.0037.091207T2000Z-091208T0900Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 814 PM AKST SUN DEC 6 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT AKST MONDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT AKST MONDAY NIGHT. STRONG LOW PRESSURE AND AN ASSOCIATED WEATHER FRONT WILL BRING DANGEROUS WIND TO THE PRIBILOFS BEGINNING LATE MONDAY MORNING AND CONTINUING UNTIL MIDNIGHT MONDAY NIGHT... SOUTHEAST WIND WILL INCREASE TO 40 TO 65 MPH BY LATE MONDAY MORNING WITH GUSTS TO 75 MPH. SOUTHEAST WINDS WILL DIMINISH AFTER MIDNIGHT TO 35 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK72 PAFC 071355 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 455 AM AKST MON DEC 7 2009 AKZ195-080300- /X.EXT.PAFC.HW.W.0037.091207T2300Z-091208T0900Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 455 AM AKST MON DEC 7 2009 ...HIGH WIND WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT AKST TONIGHT... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT AKST TONIGHT. STRONG LOW PRESSURE AND AN ASSOCIATED WEATHER FRONT WILL BRING DANGEROUS WIND TO THE PRIBILOFS BEGINNING THIS AFTERNOON AND CONTINUING UNTIL MIDNIGHT TONIGHT... SOUTHEAST WIND WILL INCREASE TO 40 TO 65 MPH BY LATE MORNING WITH GUSTS TO 75 MPH DEVELOPING BY MID AFTERNOON. SOUTHEAST WINDS WILL DIMINISH AFTER MIDNIGHT TO 35 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ181-071500- /X.CON.PAFC.HW.W.0036.000000T0000Z-091207T1500Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 455 AM AKST MON DEC 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AKST EARLY THIS MORNING. EAST WINDS 45 TO 60 MPH WITH GUSTS TO 75 MPH WILL CONTINUE THROUGH EARLY THIS MORNING. AS THE LOW PRESSURE CENTER AND ASSOCIATED WEATHER FRONT CONTINUE TO MOVE AWAY FROM THE AREA...WINDS WILL DIMINISH BY MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ185-080300- /X.CON.PAFC.HW.W.0036.000000T0000Z-091208T0600Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 455 AM AKST MON DEC 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. A BERING SEA LOW PRESSURE SYSTEM IS BRINGING SOUTHEAST WINDS 40 TO 55 MPH WITH GUSTS TO 75 MPH TO THE EASTERN ALEUTIANS. WINDS WILL DECREASE FOR GOOD BY LATE THIS EVENING AS THE LOW WEAKENS AND MOVES TO THE NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK72 PAFC 071507 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 607 AM AKST MON DEC 7 2009 AKZ181-071615- /X.EXP.PAFC.HW.W.0036.000000T0000Z-091207T1500Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 607 AM AKST MON DEC 7 2009 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. GUSTS TO 55 MPH WILL CONTINUE THIS MORNING BUT WINDS HAVE FALLEN BELOW HIGH WIND CRITERIA...THUS THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ AKZ185-080600- /X.CON.PAFC.HW.W.0036.000000T0000Z-091208T0600Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 607 AM AKST MON DEC 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. A BERING SEA LOW PRESSURE SYSTEM IS BRINGING SOUTHEAST WINDS 40 TO 55 MPH WITH GUSTS TO 75 MPH TO THE EASTERN ALEUTIANS. WINDS WILL DECREASE FOR GOOD BY LATE THIS EVENING AS THE LOW WEAKENS AND MOVES TO THE NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ195-080615- /X.CON.PAFC.HW.W.0037.091207T2300Z-091208T0900Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 607 AM AKST MON DEC 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT AKST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT AKST TONIGHT. STRONG LOW PRESSURE AND AN ASSOCIATED WEATHER FRONT WILL BRING DANGEROUS WIND TO THE PRIBILOFS BEGINNING THIS AFTERNOON AND CONTINUING UNTIL MIDNIGHT TONIGHT... SOUTHEAST WIND WILL INCREASE TO 40 TO 65 MPH BY LATE MORNING WITH GUSTS TO 75 MPH DEVELOPING BY MID AFTERNOON. SOUTHEAST WINDS WILL DIMINISH AFTER MIDNIGHT TO 35 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK72 PAFC 072249 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 149 PM AKST MON DEC 7 2009 AKZ185-080600- /X.CON.PAFC.HW.W.0036.000000T0000Z-091208T0600Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 149 PM AKST MON DEC 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. A BERING SEA LOW PRESSURE SYSTEM IS BRINGING SOUTHEAST WINDS 40 TO 55 MPH WITH GUSTS TO 85 MPH TO THE EASTERN ALEUTIANS. WINDS WILL DIMINISH LATER THIS EVENING AS THE LOW WEAKENS AND MOVES TO THE NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ195-080900- /X.CON.PAFC.HW.W.0037.091207T2300Z-091208T0900Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 149 PM AKST MON DEC 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST TONIGHT. STRONG LOW PRESSURE AND AN ASSOCIATED WEATHER FRONT WILL BRING DANGEROUS WIND TO THE PRIBILOFS BEGINNING THIS AFTERNOON AND CONTINUING UNTIL MIDNIGHT TONIGHT...SOUTHEAST WIND WILL INCREASE TO 40 TO 65 MPH THIS AFTERNOON WITH GUSTS TO 75 MPH DEVELOPING OVER THE NEXT COUPLE OF HOURS. SOUTHEAST WINDS WILL DIMINISH AFTER MIDNIGHT TO 35 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK72 PAFC 080050 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 350 PM AKST MON DEC 7 2009 AKZ185-080600- /X.CON.PAFC.HW.W.0036.000000T0000Z-091208T0600Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 350 PM AKST MON DEC 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. A BERING SEA LOW PRESSURE SYSTEM IS BRINGING SOUTHEAST WINDS 40 TO 60 MPH WITH GUSTS TO 85 MPH TO THE EASTERN ALEUTIANS. WINDS WILL DIMINISH LATER TO 15 TO 30 MPH AFTER MIDNIGHT AS THE LOW WEAKENS AND MOVES TO THE NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ195-080900- /X.CON.PAFC.HW.W.0037.000000T0000Z-091208T0900Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 350 PM AKST MON DEC 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST TONIGHT. STRONG LOW PRESSURE WILL CONTINUE TO BRING DANGEROUS WIND TO THE PRIBILOFS THROUGH MIDNIGHT TONIGHT...SOUTHEAST WINDS OF 45 TO 55 MPH ARE EXPECTED THROUGH TONIGHT WITH GUSTS TO 75 MPH IN THE EVENING. SOUTHEAST WINDS WILL DIMINISH TOMORROW MORNING TO 20 TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK72 PAFC 080514 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 814 PM AKST MON DEC 7 2009 AKZ185-080615- /X.CAN.PAFC.HW.W.0036.000000T0000Z-091208T0600Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 814 PM AKST MON DEC 7 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WARNING. LOW PRESSURE IN THE BERING SEA HAS MOVED AWAY TO THE NORTH. WINDS WILL CONTINUE TO SLOWLY DECLINE THROUGHOUT THE NIGHT. $$ AKZ195-080900- /X.CON.PAFC.HW.W.0037.000000T0000Z-091208T0900Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 814 PM AKST MON DEC 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST TONIGHT. STRONG LOW PRESSURE WILL CONTINUE TO BRING DANGEROUS WIND TO THE PRIBILOFS THROUGH MIDNIGHT TONIGHT...SOUTHEAST WINDS OF 45 TO 55 MPH ARE EXPECTED THROUGH TONIGHT WITH GUSTS TO 75 MPH IN THE EVENING. SOUTHEAST WINDS WILL DIMINISH TOMORROW MORNING TO 20 TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Dec 5, 12:30 PM AKST, 2 hours 23 minutes earlier.
Area forecast discussion, Dec 5, 12:30 PM AKST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
1230 PM AKST SAT DEC 5 2009
.ANALYSIS AND UPPER LEVELS...HIGH AMPLITUDE PATTERN REMAINS IN
PLACE WITH STRONG BLOCKING RIDGE EXTENDING FROM NORTHEAST PACIFIC
TO EASTERN MAINLAND ALASKA AND A TROUGH FROM EASTERN RUSSIA
SOUTHWARD ACROSS THE BERING AND NORTH PACIFIC TO ABOUT 30N LATITUDE.
ONE STORM FORCE LOW NORTH OF THE WESTERN ALEUTIANS IS SLOWLY
EXITING OFF TO THE NORTHWEST...AND WINDS HAVE BEGUN TO DIMINISH
ACROSS THE REGION. THE BENT BACK OCCLUSION IS STILL IMPACTING THE
FAR WESTERN ALEUTIANS WITH 55 KT WINDS AND BLIZZARD CONDITIONS. THE
WEAKENING OCCLUSION WRAPS ALL THE WAY ACROSS THE NORTHERN BERING
THEN SOUTHEASTWARD ACROSS THE SOUTHWEST ALASKA COAST TO JUST SOUTH
OF KODIAK ISLAND. ALTHOUGH THIS FRONT IS WEAKER THAN IT WAS IT IS
STILL PACKING A PUNCH OVER SOUTHWEST ALASKA...WITH 40 TO 65 KT OF
WIND IN THE BRISTOL BAY REGION AND MODERATE TO HEAVY PRECIPITATION
FROM KODIAK ISLAND TO THE SOUTHWEST COAST. ANOTHER HURRICANE FORCE
STORM OVER THE NORTH PACIFIC IS GEARING UP TO TAKE A SIMILAR TRACK
TO THIS PAST STORM.
SOUTHCENTRAL ALASKA IS SHROUDED IN HIGH CLOUDS...BUT OTHERWISE
EXPERIENCING A VERY CALM DAY UNDER THE INFLUENCE OF THE RIDGE.
.MODEL DISCUSSION...MODELS ARE IN VERY GOOD AGREEMENT THROUGH
TUESDAY AND FORECAST CONFIDENCE IS HIGH.
.SHORT TERM FORECAST...
SOUTHERN MAINLAND ALASKA...AS THE CURRENT BERING LOW EXITS TOWARD
EASTERN RUSSIA THE UPPER RIDGE WILL BUILD WESTWARD BEHIND
IT...HELPING TO SHOVE THE REMNANTS OF THE OCCLUSION BACK INTO THE
BERING...HELPING TO GRADUALLY DRY OUT KODIAK ISLAND AND SOUTHWEST
ALASKA LATE TONIGHT THROUGH SUNDAY AFTERNOON. WINDS WILL REMAIN VERY
STRONG ALONG THE ALASKA PENINSULA AND SOUTHWEST ALASKA COAST THROUGH
MONDAY ON THE PERIPHERY OF THE NEXT BERING STORM. MEANWHILE...AN
ARCTIC LOW OVER THE POLE WILL BEGIN TO DROP DOWN THE EAST SIDE OF
THE RIDGE INTO CANADA WHICH WILL HELP THE RIDGE TO RETROGRADE NORTH
AND WEST...BECOMING ANCHORED DIRECTLY OVER THE MIDDLE OF MAINLAND
ALASKA MONDAY NIGHT. THUS...BENIGN WEATHER WILL PERSIST.
BERING SEA/ALEUTIANS...THE IMPACT OF THIS STORM WILL BE SIMILAR
TO THE LAST...ALTHOUGH THE WINDS WILL NOT BE QUITE AS STRONG DUE
TO THE FACT THAT THIS STORM ALREADY NEAR ITS MAXIMUM STRENGTH AND
WILL GRADUALLY WEAKEN AS IT TRACKS TO THE BERING SEA MONDAY. THE
HIGH WIND WATCH WILL BE UPGRADED TO A WARNING FOR THE SOUTHERN
ALASKA PENINSULA. EVERYWHERE ELSE IS EXPECTED TO REMAIN BELOW
WARNING CRITERIA...THOUGH WINDS WILL STILL REACH A RESPECTABLE
45 TO 55 KT ACROSS THE EASTERN BERING AND ALEUTIANS. WITH ANOTHER
SURGE OF WARM TROPICAL-LIKE AIR PRECIPITATION WILL FALL MAINLY
AS RAIN. THE ONE EXCEPTION TO THIS IS THE FAR WESTERN ALEUTIANS
WHICH WILL REMAIN ON THE COLD SIDE OF THE STORM AND WILL LIKELY
SEE ANOTHER ROUND OF SNOW AND BLOWING SNOW. AT THIS POINT IT LOOKS
LIKE THE OCCLUSION WILL STAY NORTH OF THE WESTERN ALEUTIANS AND
THE SNOW WILL NOT BE AS STEADY AS THE CURRENT STORM...HOWEVER IF
THIS CHANGES THEN ANOTHER BLIZZARD IS LIKELY.
.LONG TERM FORECAST...THE BLOCKING RIDGE LOOKS LIKE IT WILL HOLD
THROUGH THE END OF NEXT WEEK...SO EXPECT A CONTINUATION OF THE
CURRENT PATTERN. THE ONE NOTABLE DIFFERENCE IS THAT THE UPPER JET
WILL HELP DIG THE UPPER TROUGH EASTWARD TOWARD THE NORTHEAST
PACIFIC...HELPING TO BEGIN TO CUT-OFF THE RIDGE AT ITS BASE. SO
INSTEAD OF THE SUBTROPICAL JET CURVING NORTHWARD TOWARD THE EASTERN
BERING...IT WILL CONTINUE EASTWARD ACROSS THE PACIFIC. WITH A MORE
ZONAL JET WELL TO THE SOUTH...STORMS AFFECTING THE BERING SEA AND
ALEUTIANS WILL BE MUCH WEAKER THAN THE CURRENT TWO.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 191.
HIGH WIND WARNING 181.
HIGH SURF ADVISORY 171.
MARINE...STORM WARNING...150 155 160 165 170 172 179 180.
GALE WARNING...130 132 138 140 171 175 176 185.
FIRE WEATHER...NONE.
SEB DEC 09The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 4:00 AM AKST | Gale Warning | AFC | 36 hr | |
| Dec 5, 4:00 AM AKST | Gale Warning | AFC | 36 hr | |
| Dec 5, 4:00 AM AKST | Small Craft Advisory | AFC | 24 hr | |
| Dec 5, 6:17 AM AKST | High Wind Watch | AFC | 9 hr | |
| Dec 5, 6:55 AM AKST | Gale Warning | AFC | 21 hr | |
| Dec 5, 6:55 AM AKST | Small Craft Advisory | AFC | 4 days |
Nearby
High Wind Warnings in Alaska, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.